MAUDE Adverse Event Report: ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM

ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Model Number 20300301US
Medical Device Problem Code Failure of Device to Self-Test (2937)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
During self-test, the nanoknife 3.0 generator unit displayed "failed to locate nanoknife controller" error message.The end user had placed the patient under ga prior to turning on the nanoknife generator.Since case was aborted and no treatment provided to patient this event meets the criteria of reportability.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.
 
Additional Manufacturer Narrative
The unit was returned to alpha source service center for evaluation.Functional check: performed functional test per svc-002-s10 and failed at step 2.3.6 due to an error stating "failed to locate the nanoknife controller", preventing the self-test from completing and reproducing the customer complaint.Fixed by replacing the control card pcb per svc-002-s17.Repeated functional test and passed.Performed electrical safety test per svc-027 and passed.Unit meets all acceptance criteria.The reported complaint description is confirmed.The unit displayed "failed to locate nanoknife controller" when functional tested.The root cause for the self test failure (failed to locate nanoknife controller) was determined to be caused by a faulty controller card, which was replaced.This is the first reported error for this unit for self-test failure.This is the first time the controller card was replaced.The most likely root cause could be wear and tear.After unit had new hard drive installed, the unit was tested per svc-002-s10 functional test and electrical safety test per svc-027 and met all acceptance criteria.Labeling review: per current user manual (b)(4), rev.A (page 18): section 5: system operation 5.1 procedure overview an overview of a typical nanoknife ablation procedure is listed below.Refer to subsequent sections of this user manual for detail usage instruction on operation of the nanoknife generator.5.1.1 procedure setup (before patient enters procedure room): 1.Plug in the nanoknife generator and cardiac gating device into a grounded power outlet within the procedure room.2.Power on the nanoknife generator.The nanoknife generator will initiate and complete a power-on self-test (post).3.Attach the double pedal footswitch to the nanoknife generator.5.1.2 patient preparation 4.Prepare patient for general anesthesia.5.Position patient into appropriate position for anticipated nanoknife single electrode probe insertion (e.G., supine, prone, lateral, lithotomy).A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Reference (b)(6).
 
Additional Manufacturer Narrative
Corrections: d4 model number, d4 primary udi, g4 pma/510(k) number.Reference (b)(4).

Brand Name
NANOKNIFE SYSTEM
Common Device Name
LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18615095
Report Number1319211-2024-00007
Device Sequence Number18033670
Product Code OAB
UDI-Device IdentifierH78720300301US0
UDI-PublicH78720300301US0
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20300301US
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer02/06/2024
Not provided
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date02/12/2024
01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown